MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 2.75X12
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dhr review was performed ((b)(6) 2018): the review of the dhr (device history record) indicates that the product was supplied meeting specifications.
 
Event or Problem Description
Initial case description (received from cordis on oct.23, 2018): description as reported: "dr prediliated 90% lesion with a semi compliant near ostium of svg.Predilitation was fine.Stent was taken to lesion, when the scrub tech turned the indeflator twice, the balloon burst without going anywhere close to nominal (perhaps 2 atms.Stent was severely under-deployed, and floating on the wire in the svg.Dr was able to remove the stent balloon and go in with an nc post dilatation balloon to oppose the stent to the walls.He then saw a dissection, treated the dissection with a second stent, and used ivus at the end to ensure that the first stent was truly opposed.The patient was ok, and the result was good.However; the stent balloon burst almost immediately when the predilitation and post dilatation balloons did not at all, nor did the second elunir that the doc placed" description summary: "as reported, the physician pre-diliated 90% of the lesion with a semi compliant balloon near the ostium of the saphenous vein graft (svg).The elunir (2.75x12 us) stent was taken to the lesion; however, when the scrub tech turned the indeflator twice, the balloon burst at approximately 2 atmospheres (atm).The stent was severely under-deployed, and floating on the wire in the svg.The physician was able to remove the stent balloon and go in with a non-compliant post-dilatation balloon to appose the stent to the walls.The physician then saw a dissection, treated the dissection with a second elunir stent, and used ivus at the end to ensure that the first stent was truly apposed.There was no patient injury and the procedure results were good.The product was clinically used and will be returned for analysis." additional information (received from cordis on nov.05, 2018): patient gender: female.The dissection was proximal to the lesion, and it was not believed to be caused by the burst, but not 100% sure.The target lesion was lad.The vessel characteristics of the target site: calcification? yes.Tortuosity? no.% stenosis? 90% stenosis.The product was stored and handled according to the instructions for use (ifu).The product looked normal when removed from its packaging.The product was prepped according to the instructions for use (ifu).The device was prepped normally (i.E.Maintained negative pressure).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The sds was washed for release of air according to the ifu and there were no leaks or bubbles observed.The guide catheter used was terumo.There was no buddy-wire used.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The contrast media used was isovue.Contrast to saline ratio was 50:50.The inflation device used (indeflator/syringe) was indeflator (boston scientific).The same indeflator was used successfully with other devices.A little resistance was felt while crossing the lesion.Resistance was felt with the pre-dilation balloon (boston scientific).The catheter was never in an acute bend.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not pass through a previously placed stent.The balloon inflated normally until it burst.The balloon was inflated once.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.
 
Additional Manufacturer Narrative
Corrected information: during the device analysis (initiated on (b)(6) 2018) it was discovered that the balloon had not burst, but rather there was a sds leakage.Therefore, the classification changed from "balloon burst" to "sds leakage".This information was not available at the time of the initial report, therefore, (b)(6) 2018 is the date from which this 30-day supplemental report is submitted.'device code' was corrected from '1074': "burst container or vessel" to '1354':"leak / splash".Additional information: device analysis conclusion (device analysis report dated november 21, 2018 is attached to this mdr): the returned product was received at the r&d lab on november 7, 2018.Results of this investigation reveal that the system balloon was intact (no leak/burst) however a leak in the rx port region was detected during the attempt to inflate the system.Based on this investigation and the customer report, no determinant conclusion can be made as to the sequence of events that brought about the reported complaint.It should be noted that elunir¿ coronary stent systems undergo 100% in-line leak testing to prevent the release of products with such defects.Ifu review was performed (december 02, 2018): no deviation of ifu was reported.Overall conclusions from final report (december 05, 2018): the review of the dhr (device history record), the results of device analysis investigation together with the customer report indicate that the returned product was supplied meeting specifications.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.According to the device analysis investigation, the reported balloon burst was not confirmed, the balloon was intact.It was confirmed there was a leak in the rx port.The cause/circumstances leading to the leak in the rx port region are unclear.There was no injury to patient.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key8068214
Report Number3003084171-2018-00053
Device Sequence Number19364230
Product Code NIQ
UDI-Device Identifier07290107013604
UDI-Public07290107013604
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number2.75X12
Device Catalogue NumberLUN275R12US
Device Lot NumberLNRUS00074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/18/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;